Alert archive / Florida / Gale Warnings in 2024

Gale Warning 7, NWS Melbourne, FL

April 11, 2024

NWS Melbourne, FL issued this gale warning at Apr 11, 2024, 3:24 AM EDT. It took effect at Apr 11, 2024, 8:00 AM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2024, 3:24 AM EDT (07:24 UTC)
In effect from
Apr 11, 2024, 8:00 AM EDT
Expired
Apr 11, 2024, 8:00 PM EDT
In force
12 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

264 
WHUS72 KMLB 110724
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
324 AM EDT Thu Apr 11 2024

AMZ570-572-121200-
/O.EXT.KMLB.SC.Y.0032.000000T0000Z-240411T1200Z/
/O.NEW.KMLB.GL.W.0007.240411T1200Z-240412T0000Z/
/O.NEW.KMLB.SC.Y.0033.240412T0000Z-240412T1200Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
324 AM EDT Thu Apr 11 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THIS
MORNING...
...GALE WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM
EDT FRIDAY...

* WHAT...For the first Small Craft Advisory, south winds 20 to 
  25 knots with gusts up to 35 knots and seas 6 to 7 feet. For 
  the Gale Warning, south winds 20 to 30 knots with gusts up to 
  40 knots and seas 6 to 8 feet expected. For the second Small 
  Craft Advisory, west winds 15 to 25 knots with gusts up to 35 
  knots and seas 4 to 7 feet expected.

* WHERE...Flagler Beach to Sebastian Inlet 20-60 nm.

* WHEN...For the first Small Craft Advisory, until 8 AM EDT this 
  morning. For the Gale Warning, from 8 AM this morning to 8 PM 
  EDT this evening. For the second Small Craft Advisory, from 8 
  PM this evening to 8 AM EDT Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

AMZ550-552-555-120000-
/O.CON.KMLB.SC.Y.0032.000000T0000Z-240412T0000Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
324 AM EDT Thu Apr 11 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...South winds 20 to 25 knots with gusts up to 30 knots and
  seas 4 to 6 feet.

* WHERE...Flagler Beach to Jupiter Inlet 0-20 nm.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ575-121200-
/O.CON.KMLB.SC.Y.0032.000000T0000Z-240412T1200Z/
Sebastian Inlet to Jupiter Inlet 20-60 nm-
324 AM EDT Thu Apr 11 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

* WHAT...South winds 20 to 25 knots with gusts up to 35 knots and
  seas 5 to 8 feet.

* WHERE...Sebastian Inlet to Jupiter Inlet 20-60 nm.

* WHEN...Until 8 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
375 
WHUS72 KMLB 120005
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
805 PM EDT Thu Apr 11 2024

AMZ570-572-121200-
/O.EXP.KMLB.GL.W.0007.000000T0000Z-240412T0000Z/
/O.CON.KMLB.SC.Y.0033.000000T0000Z-240412T1200Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
805 PM EDT Thu Apr 11 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...
...GALE WARNING HAS EXPIRED...

* WHAT...West winds 15 to 25 knots with gusts up to 30 knots and 
  seas 5 to 7 feet.

* WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm 
  and Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.

* WHEN...Until 8 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ550-552-555-120115-
/O.EXP.KMLB.SC.Y.0032.000000T0000Z-240412T0000Z/
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-
805 PM EDT Thu Apr 11 2024

...SMALL CRAFT ADVISORY HAS EXPIRED...

Conditions have fallen below advisory criteria. However, southwest
to northwest winds 15 to 20 knots and seas 3 to 5 feet will 
continue, so small craft should continue to exercise caution
across the nearshore waters overnight.

$$

AMZ575-121200-
/O.CON.KMLB.SC.Y.0032.000000T0000Z-240412T1200Z/
Sebastian Inlet to Jupiter Inlet 20-60 nm-
805 PM EDT Thu Apr 11 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

* WHAT...West winds 15 to 25 knots with gusts up to 30 knots and 
  seas 5 to 7 feet.

* WHERE...Sebastian Inlet to Jupiter Inlet 20-60 nm.

* WHEN...Until 8 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this gale warning went out at Apr 10, 10:34 PM EDT, 4 hours 50 minutes earlier.

Area forecast discussion, Apr 10, 10:34 PM EDT, 4 hours 50 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1034 PM EDT Wed Apr 10 2024

...New UPDATE, AVIATION, MARINE...

.UPDATE...
Issued at 921 PM EDT Wed Apr 10 2024

The forecast remains on track for east central Florida tonight. No
major adjustments made with the evening update. Dry conditions are
forecast to continue across the area, with south-southeast winds
remaining breezy overnight, especially along the coast. Moisture
will continue to increase locally as a result of the southerly
flow, resulting in humid conditions across east central Florida.
Overnight lows will only fall into the low 70s, which is about 10
degrees above normal for this time of year.

&&

.AVIATION...
(00Z TAFs)
Issued at 921 PM EDT Wed Apr 10 2024

VFR conditions forecast at the terminals tonight with southeast
winds remaining breezy at 10 to 15 knots. Winds will pick up again
early in the morning out of the south at 15 to 20 knots with gusts
up to 25 knots possible. Conditions are then forecast to
deteriorate as a cold front approaches east central Florida,
leading to increasing rain and storm chances. TSRA starting around
16Z at LEE and expanding southward through the day, with VCTS at
the Treasure Coast terminals after 21Z. TEMPOs have been added in
with this forecast package for wind gusts up to 35 knots at the
interior terminals and DAB along with further VIS and CIG
reductions due to TSRA between 18-22Z. Kept TEMPOs out from TIX
southward due to uncertainty with how put together the line will
still be as it reaches these areas. Will reevaluate in future
packages and amend as necessary. Conditions will gradually
improve as the front pushes southward, with rain and storms ending
after 23Z across the interior, DAB, and TIX. MVFR CIGs are
forecast to stick around behind the front into tomorrow night.

&&

.MARINE...
Issued at 921 PM EDT Wed Apr 10 2024

Boating conditions are forecast to continue deteriorating into the
overnight hours as winds increase to 15 to 25 knots out of the
south-southeast across the local waters. Seas will rise to 5 to 7
feet in response. A Small Craft Advisory is in effect across the
offshore waters and will expand to include the nearshore waters at
11 PM. Dry conditions are forecast overnight, though a few light
showers across the waters cannot be ruled out. Conditions further
deteriorating tomorrow as a cold front approaches the area,
bringing increasing rain and storm chances and increasing winds.
Gusts near gale-force will be possible.

&&

.PREVIOUS DISCUSSION...
Issued at 330 PM EDT Wed Apr 10 2024

Tonight-Thursday... A mid-level shortwave located near the Ark-La-
Tex region is allowing for intensifying cyclogenesis over the MS
Delta. A resultant tightening pressure gradient over the FL
Peninsula will draw in an increasingly warm and moist airmass.
Sustained SE winds of 10-20 mph expected overnight, then quickly
increasing to S/SW winds of 20-30 mph with gusts up to 40+ mph
during the afternoon and evening hours on Thursday. Hence, a wind
advisory has been issued, beginning at 10 AM tomorrow. Partly
cloudy skies during the morning will become mostly cloudy from
north to south in the afternoon, with max temps in the M/U80s.
Locations along and south of the Space and Treasure Coasts are
expected to approach or break 90 degrees prior to anticipated
convection.

An approaching cold front producing showers and embedded lightning
storms is expected to arrive near and north of I-4 around midday
to early afternoon on Thursday. This line will sweep SE across
the region producing gusty winds of 50-60 mph, occasional
lightning strikes, and locally heavy rainfall in the strongest of
storms. Activity will start to diminish by sunset tomorrow as the
line pushes through the southern half of the region.

The main threat for severe weather tomorrow resides near and to
the north of Orlando, and weakening synoptic forcing with marginal
MLCAPE of around 500 J/kg will lessen the severe potential further
to the south. Additionally, bulk shear vectors will be nearly
parallel to the cold front, resulting in a messy storm mode.
Although unlikely, a brief tornado cannot be ruled out, given
30-40 KT of 0-1 KM shear and pockets of 3CAPE in excess of 100
J/kg.

Friday-Saturday...Winds will decrease and veer west-northwest
into Friday as a cold front moves farther downstream of east
central Florida over the western Atlantic. A dry post-frontal
trough is expected to move through Friday afternoon and evening
with winds becoming onshore for a short time along the coast south
of Cape Canaveral, before backing offshore overnight into
Saturday. Winds will then veer northeast with gusts up to 25mph
into Saturday afternoon as high pressure builds over the Deep
South. High temperatures are forecast to reach the mid 70s to low
80s along the coast and the low to mid 80s inland west of I-95
with sunny skies. Low temperatures are forecast to drop into the
upper 50s to mid 60s Friday morning and the mid 50s to low 60s
Saturday.

Sunday-Tuesday...High pressure will shift offshore over the
western Atlantic Sunday and continue to influence the region
through Tuesday. As this occurs, winds veer onshore with east-
southeast winds around 10-15mph each afternoon. Guidance indicates
that the mid/upper level ridge will build over the Central CONUS
Monday and the Eastern CONUS Tuesday with 500mb heights reaching
590dm over Central Florida Tuesday night. Afternoon highs are
forecast to warm each day under sunny skies with highs in the
upper 70s to low 80s along the coast and the mid to upper 80s
inland to the west of I-95 Sunday, before reaching the low to mid
80s along the coast and the mid 80s to near 90 degrees inland
Tuesday. Overnight lows are forecast to drop into the mid 50s to
low 60s Sunday and Monday mornings, then the upper 50s to mid 60s
Tuesday.

&&

.FIRE WEATHER...
Issued at 330 PM EDT Wed Apr 10 2024

Thursday...South-southwesterly winds 20-25 mph with gusts around
40 mph will contribute to sensitive to near-critical fire weather
conditions. Min RH values will recover into the 50s, which will be
be a limiting factor to reaching critical conditions. A Wind
Advisory will begin Thursday morning and continue through early
evening. A broken line of showers and embedded lightning storms,
some strong to severe, will arrive around midday and continue
southward, diminishing after sunset.

Friday-Tuesday... Fire sensitive to critical fire weather
conditions are expected into the weekend. Drier air will filter in
across east central Florida behind a cold front Friday. West-
northwest winds at 8-12kts Friday are forecast to veer onshore
along the coast south of Cape Canaveral into the afternoon, before
backing offshore overnight. North-northeast winds at 8-14kts
Saturday are forecast to veer onshore Sunday at 8-14kts. Minimum
RH values are expected to reach the low 30s to low 40s Friday and
then the mid 20s to low 30s inland west of I-95 and the mid 30s to
low 40s along the coast Saturday. Min RH values in the low 30s to
low 40s are forecast inland with generally the low 40s to low 50s
along the coast through Tuesday. There is a Moderate Risk for
Significant Fire Potential north of the Treasure Coast Friday and
Tuesday, then across all of east central Florida Saturday through
Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  69  86  58  79 /  10  80  10   0
MCO  70  88  61  81 /  20  80  10   0
MLB  70  89  61  79 /   0  70  30   0
VRB  70  91  61  81 /   0  50  30   0
LEE  70  83  59  80 /  20  90  10   0
SFB  70  87  61  82 /  10  80  10   0
ORL  70  87  62  81 /  20  80  10   0
FPR  69  90  60  81 /   0  40  30   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory from 10 AM to 8 PM EDT Thursday for FLZ041-044>046-
     053-058-141-144-154-159-164-247-254-259-264-347-447-547-647-
     747.

AM...Small Craft Advisory until 8 PM EDT Thursday for AMZ550-552-555.

     Small Craft Advisory until 8 AM EDT Friday for AMZ570-572-575.

&&

UPDATE...Tollefsen
LONG TERM...Weitlich
AVIATION...Tollefsen
Hazardous weather outlook, Apr 10, 8:20 PM EDT, 7 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
820 PM EDT Wed Apr 10 2024

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-110900-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
820 PM EDT Wed Apr 10 2024

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.RIP CURRENT IMPACT...
Rough surf and a high risk of life-threatening rip currents will
continue overnight at all east central Florida beaches. Entering the
ocean, especially at night, is strongly discouraged.

.WIND AND SEA IMPACT...
Deteriorating boating conditions are expected to continue into
tonight as southeast winds increase. Small craft will need to
exercise caution near inlets due to a long period swell, as well
as across the nearshore waters through the early evening hours. A
Small Craft Advisory is in effect across the offshore waters and
will expand at 11 PM to include the nearshore waters. The
Intracoastal waters will continue to be choppy due to the
persistent onshore breezes.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A cold front will pass through the state late on Thursday. Ahead of
it, windy weather is forecast from late morning through the
afternoon. Gusts to around 40 mph are possible, with a few gale-
force gusts and building seas causing dangerous boating conditions
over the open local Atlantic waters.

A band of showers and embedded lightning storms should accompany the
front as it arrives Thursday afternoon. North of Interstate 4, there
is a Slight Risk of a few storms becoming severe with gusty winds to
60 mph and a tornado possible. The risk becomes more marginal south
of Interstate 4, but it cannot be completely ruled out.

Near-record early-season hot temperatures in the lower 90s south of
Orlando will introduce a low risk for heat related illness,
particularly for children, the elderly, and those with compromised
health.

At least a moderate risk of rip currents will continue through late
this week.

Finally, fire sensitive weather conditions are forecast south of
Orlando on Thursday afternoon ahead of the cold front. Then, much
drier air sweeps into the state to end the work week with fire
sensitive weather conditions for all of the local area from Friday
into the weekend.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Tollefsen/Schaper/Heil

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 3:24 AM EDTSmall Craft AdvisoryMLB29 hr
Apr 11, 3:57 AM EDTBeach Hazards StatementMLBBrevard, Indian River, Martin, Saint Lucie, Volusia16 hr
Apr 11, 12:11 PM EDTSpecial Weather StatementMLBFlagler34 min
Apr 11, 12:28 PM EDTSevere Thunderstorm WarningMLBLake, Volusia17 min
Apr 11, 12:40 PM EDTTornado WarningMLBVolusia20 min
Apr 11, 12:56 PM EDTSpecial Weather StatementMLBVolusia49 min
Apr 11, 1:14 PM EDTSpecial Weather StatementMLBLake46 min
Apr 11, 1:16 PM EDTSpecial Marine WarningMLB59 min
Apr 11, 1:38 PM EDTSpecial Weather StatementMLBFlagler37 min
Apr 11, 1:40 PM EDTSpecial Weather StatementMLBSeminole, Volusia35 min
Apr 11, 1:43 PM EDTSevere Thunderstorm WarningMLBVolusia17 min
Apr 11, 1:48 PM EDTSpecial Weather StatementMLBLake27 min
Apr 11, 2:21 PM EDTSpecial Weather StatementMLBOrange, Seminole39 min
Apr 11, 2:24 PM EDTSpecial Weather StatementMLBOsceola51 min
Apr 11, 2:49 PM EDTSpecial Marine WarningMLB3 hr
Apr 11, 2:58 PM EDTSpecial Weather StatementMLBOrange, Osceola, Seminole47 min
Apr 11, 3:38 PM EDTSpecial Weather StatementMLBBrevard, Osceola52 min
Apr 11, 3:42 PM EDTSpecial Marine WarningMLB2 hr
Apr 11, 4:00 PM EDTSevere Thunderstorm WarningMLBBrevard18 min
Apr 11, 4:25 PM EDTSpecial Weather StatementMLBBrevard35 min
Apr 11, 5:14 PM EDTSpecial Weather StatementMLBIndian River31 min
Apr 11, 5:40 PM EDTSpecial Marine WarningMLB50 min
Apr 11, 5:41 PM EDTSpecial Weather StatementMLBIndian River34 min

Nearby

Gale Warnings in Florida, 2024Every gale warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.